Alert archive / California / Wind Advisories in 2014

Wind Advisory 11, NWS San Diego, CA

February 19, 20144 counties in California

NWS San Diego, CA issued this wind advisory at Feb 19, 2014, 2:50 AM PST for 4 counties in California. It took effect at Feb 19, 2014, 10:00 PM PST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Feb 19, 2014, 2:50 AM PST (10:50 UTC)
In effect from
Feb 19, 2014, 10:00 PM PST
Expired
Feb 20, 2014, 1:38 PM PST
In force
16 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 10:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 10.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2014-02-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2014-02-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2071 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

496 
WWUS76 KSGX 191050
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
250 AM PST WED FEB 19 2014

...MODERATE TO LOCALLY STRONG AND GUSTY WEST WINDS FOR THE
MOUNTAINS AND DESERTS TODAY...

...MODERATE TO LOCALLY STRONG AND GUSTY NORTH TO NORTHEAST WINDS
NEAR THE COASTAL FOOTHILLS TONIGHT AND THURSDAY...

.A TROUGH OF LOW PRESSURE MOVING INLAND ACROSS THE WEST THIS
MORNING WILL BRING MODERATE TO LOCALLY STRONG WEST TO NORTHWEST WINDS
TO THE MOUNTAINS AND DESERTS TODAY. AS THIS TROUGH SHIFTS EAST
THIS EVENING...THE WINDS WILL QUICKLY TURN TO THE NORTHEAST...WITH
MODERATE TO LOCALLY STRONG OFFSHORE WINDS POSSIBLE THROUGH
THURSDAY MORNING.

CAZ055-056-061-192200-
/O.NEW.KSGX.WI.Y.0011.140220T0600Z-140220T1800Z/
/O.CON.KSGX.WI.Y.0010.140219T1400Z-140220T0200Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
COACHELLA VALLEY-
250 AM PST WED FEB 19 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM
PST THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
PST THURSDAY. 

* WINDS...AREAS OF WEST WINDS 20 TO 30 MPH...WITH GUSTS TO 45
  MPH...BECOMING NORTHEAST THIS EVENING.

* LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN 
  SLOPES...AND ADJACENT DESERT AREAS. STRONGEST WINDS IN THE 
  NORTHERN COACHELLA VALLEY THROUGH AND BELOW THE BANNING AND 
  SAN GORGONIO PASSES AND ALONG THE EAST SLOPES OF THE SAN 
  BERNARDINO MOUNTAINS. 

* TIMING...TODAY...THEN AGAIN TONIGHT THROUGH THURSDAY MORNING.

* VISIBILITY...LOCALLY REDUCED IN THE DESERTS IN BLOWING SAND 
  AND BLOWING DUST. 

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND OTHER DEBRIS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ042-048-057-192200-
/O.UPG.KSGX.HW.A.0003.140220T0600Z-140220T1800Z/
/O.NEW.KSGX.WI.Y.0011.140220T0600Z-140220T1800Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
250 AM PST WED FEB 19 2014

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
PST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS...AREAS OF NORTHEAST WINDS 15 TO 30 MPH...WITH GUSTS TO 45 MPH.
  ISOLATED GUSTS TO 60 MPH.

* LOCATION...STRONGEST WINDS BELOW THE CAJON PASS AND ALONG THE 
  COASTAL SLOPES OF THE SANTA ANA MOUNTAINS. 

* TIMING...WINDS INCREASING THIS EVENING...WITH STRONGEST WINDS
  OCCURRING LATE TONIGHT THROUGH EARLY THURSDAY MORNING. WINDS
  WILL DECREASE LATE THURSDAY MORNING THROUGH THURSDAY AFTERNOON.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND OTHER DEBRIS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ050-058-192200-
/O.NEW.KSGX.WI.Y.0011.140220T0600Z-140220T1800Z/
SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS-
250 AM PST WED FEB 19 2014

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
PST THURSDAY. 

* WINDS...AREAS OF NORTHEAST TO EAST WINDS 15 TO 30 MPH...WITH
  GUSTS TO 45 MPH. ISOLATED GUSTS TO 60 MPH IN THE WIND PRONE
  AREAS.

* LOCATION...ALONG THE COASTAL SLOPES...WITH THE STRONGEST WINDS
  BELOW THE FAVORED CANYONS AND PASSES.

* TIMING...WINDS INCREASING THIS EVENING...WITH STRONGEST WINDS
  OCCURRING LATE TONIGHT THROUGH EARLY THURSDAY MORNING. WINDS
  WILL DECREASE LATE THURSDAY MORNING THROUGH THURSDAY AFTERNOON.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND OTHER DEBRIS. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ060-192200-
/O.CON.KSGX.WI.Y.0010.140219T1400Z-140220T0200Z/
APPLE AND LUCERNE VALLEYS-
250 AM PST WED FEB 19 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM
PST THIS EVENING...

* WINDS...AREAS OF WEST WINDS 20 TO 30 MPH...WITH GUSTS TO 45
  MPH.

* LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN
  SLOPES...AND ADJACENT DESERT AREAS. 

* TIMING...STRONGEST WINDS WEDNESDAY.

* VISIBILITY...LOCALLY REDUCED IN THE DESERTS IN BLOWING SAND 
  AND BLOWING DUST. 

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND OTHER DEBRIS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

PALMER
5 follow-up statements
837 
WWUS76 KSGX 192029
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1229 PM PST WED FEB 19 2014

...WIND ADVISORY CANCELLED FOR TODAY...

...WIND ADVISORY CONTINUES FOR GUSTY NORTHEAST WINDS NEAR THE
COASTAL FOOTHILLS TONIGHT AND THURSDAY...

.BUILDING SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL FORCE
GUSTY NORTHEAST WINDS THROUGH AND BELOW THE PASSES AND CANYONS
TONIGHT AND TOMORROW MORNING


CAZ055-056-061-200500-
/O.CAN.KSGX.WI.Y.0010.000000T0000Z-140220T0200Z/
/O.CON.KSGX.WI.Y.0011.140220T0600Z-140220T1800Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
COACHELLA VALLEY-
1229 PM PST WED FEB 19 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM PST THURSDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY TODAY. HOWEVER...A WIND ADVISORY REMAINS IN EFFECT FROM 
10 PM THIS EVENING TO 10 AM PST THURSDAY.

* WINDS...AREAS OF NORTH TO NORTHEAST WINDS 20 TO 30 MPH...WITH
  ISOLATED GUSTS TO 45 MPH.

* LOCATION...STRONGEST WINDS IN THE NORTHERN COACHELLA VALLEY...
  THROUGH AND BELOW THE CAJON AND BANNING PASS...AND ALONG THE
  SOUTH SLOPES OF THE SAN BERNARDINO MOUNTAINS.

* TIMING...TONIGHT THROUGH THURSDAY MORNING.

* VISIBILITY...LOCALLY REDUCED IN THE DESERTS IN BLOWING DUST.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND OTHER DEBRIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ060-192130-
/O.CAN.KSGX.WI.Y.0010.000000T0000Z-140220T0200Z/
APPLE AND LUCERNE VALLEYS-
1229 PM PST WED FEB 19 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 

WIND GUSTS THIS AFTERNOON ARE EXPECTED TO REMAIN BELOW 45 MPH.

$$

CAZ042-048-050-057-058-200500-
/O.CON.KSGX.WI.Y.0011.140220T0600Z-140220T1800Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
1229 PM PST WED FEB 19 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM PST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
PST THURSDAY.

* WINDS...AREAS OF NORTHEAST WINDS 15 TO 30 MPH...WITH GUSTS TO 45
  MPH. ISOLATED GUSTS OF 50 TO 60 MPH ARE POSSIBLE IN THE MOST
  WIND PRONE AREAS EARLY THURSDAY MORNING.

* LOCATION...STRONGEST WINDS BELOW THE CAJON PASS AND ALONG THE
  COASTAL SLOPES OF THE SANTA ANA MOUNTAINS.

* TIMING...WINDS INCREASING THIS EVENING...WITH STRONGEST WINDS
  OCCURRING LATE TONIGHT THROUGH EARLY THURSDAY MORNING. WINDS
  WILL DECREASE LATE THURSDAY MORNING THROUGH THURSDAY AFTERNOON.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND OTHER DEBRIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JAD
557 
WWUS76 KSGX 200406
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
806 PM PST WED FEB 19 2014

...WIND ADVISORY CONTINUES FOR GUSTY NORTHEAST WINDS NEAR THE
COASTAL FOOTHILLS TONIGHT AND THURSDAY...

.BUILDING SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL FORCE
GUSTY NORTHEAST WINDS THROUGH AND BELOW THE PASSES AND CANYONS
TONIGHT AND TOMORROW MORNING.

CAZ042-048-050-055>058-061-201300-
/O.CON.KSGX.WI.Y.0011.140220T0600Z-140220T1800Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-COACHELLA VALLEY-
806 PM PST WED FEB 19 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY...

* WINDS...AREAS OF NORTHEAST WINDS 15 TO 30 MPH...WITH GUSTS TO 
  45 MPH. ISOLATED GUSTS OF 50 TO 60 MPH ARE POSSIBLE IN THE 
  MOST WIND PRONE AREAS EARLY THURSDAY MORNING. 

* LOCATION...STRONGEST WINDS BELOW THE CAJON PASS AND ALONG THE 
  COASTAL SLOPES OF THE SANTA ANA MOUNTAINS. 

* TIMING...WINDS INCREASING TONIGHT...WITH STRONGEST WINDS
  OCCURRING LATE TONIGHT THROUGH EARLY THURSDAY MORNING. WINDS
  WILL DECREASE LATE THURSDAY MORNING THROUGH THURSDAY AFTERNOON.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND OTHER DEBRIS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
663 
WWUS76 KSGX 201025
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
225 AM PST THU FEB 20 2014

...GUSTY NORTHEAST WINDS DEVELOPING NEAR THE COASTAL FOOTHILLS
THIS MORNING...

.BUILDING SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING GUSTY
NORTHEAST WINDS TO THE COASTAL SLOPES AS WELL AS THROUGH AND
BELOW THE PASSES AND CANYONS THIS MORNING.

CAZ042-048-050-055>058-061-201800-
/O.CON.KSGX.WI.Y.0011.000000T0000Z-140220T1800Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-COACHELLA VALLEY-
225 AM PST THU FEB 20 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

* WINDS...AREAS OF NORTHEAST WINDS 15 TO 30 MPH...WITH GUSTS TO 45
  MPH. ISOLATED GUSTS OF 50 TO 60 MPH ARE POSSIBLE IN THE MOST
  WIND PRONE AREAS THIS MORNING.

* LOCATION...STRONGEST WINDS WILL BE ALONG THE COASTAL SLOPES AS
  WELL AS THROUGH AND BELOW THE PASSES AND CANYONS...INCLUDING
  BELOW THE CAJON PASS AND BANNING PASS.

* TIMING...INCREASING WINDS THROUGH THIS MORNING. WINDS WILL
  DECREASE BY THIS AFTERNOON.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND OTHER DEBRIS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

PALMER
011 
WWUS76 KSGX 201733
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
933 AM PST THU FEB 20 2014

...GUSTY NORTHEAST WINDS NEAR THE COASTAL FOOTHILLS THROUGH EARLY
THIS AFTERNOON...

.STRONG SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL CONTINUE
GUSTY EAST TO NORTHEAST WINDS OVER THE COASTAL SLOPES AND THROUGH
AND BELOW PASSES AND CANYONS...MAINLY IN SAN DIEGO AND RIVERSIDE
COUNTIES. WINDS WILL DIMINISH THROUGH THE AFTERNOON.

CAZ042-055-057-201845-
/O.CAN.KSGX.WI.Y.0011.000000T0000Z-140220T1800Z/
ORANGE COUNTY COASTAL AREAS-SAN BERNARDINO COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
933 AM PST THU FEB 20 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 

FREQUENT WIND GUSTS OVER 35 MPH ARE NO LONGER EXPECTED OVER THE
AREA THIS MORNING. HOWEVER...ISOLATED GUSTS TO 35 MPH WILL BE
POSSIBLE THROUGH EARLY THIS AFTERNOON.

$$

CAZ048-050-056-058-061-202200-
/O.EXT.KSGX.WI.Y.0011.000000T0000Z-140220T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-COACHELLA VALLEY-
933 AM PST THU FEB 20 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PST THIS AFTERNOON...

* WINDS...EAST TO NORTHEAST WINDS 15 TO 30 MPH...WITH GUSTS TO 45
  MPH. ISOLATED GUSTS OF 50 MPH ARE POSSIBLE IN WIND PRONE AREAS.

* LOCATION...STRONGEST WINDS WILL BE ALONG THE COASTAL SLOPES AS
  WELL AS THROUGH AND BELOW THE PASSES AND CANYONS...INCLUDING
  BELOW THE CAJON PASS AND SAN GORGONIO PASS.

* TIMING...THROUGH EARLY THIS AFTERNOON. 

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS AND OTHER DEBRIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JJT
084 
WWUS76 KSGX 202138
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
138 PM PST THU FEB 20 2014

CAZ048-050-056-058-061-202245-
/O.CAN.KSGX.WI.Y.0011.000000T0000Z-140220T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-COACHELLA VALLEY-
138 PM PST THU FEB 20 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 

WIND GUSTS HAVE LOWERED BELOW 35 MPH ACROSS MOST AREAS.
HOWEVER...ISOLATED EASTERLY GUSTS TO 40 MPH WILL BE POSSIBLE IN
FAVORED WINDY SPOTS OVER THE NEXT FEW HOURS.

$$

JJT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Feb 18, 9:25 PM PST, 5 hours 25 minutes earlier.

Area forecast discussion, Feb 18, 9:25 PM PST, 5 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
925 PM PST TUE FEB 18 2014

.SYNOPSIS...
STRONGER ONSHORE FLOW WILL BRING COOLER WEATHER AND A DEEPER MARINE
LAYER THROUGH WEDNESDAY...WITH LOW CLOUDS AND FOG SPREADING INLAND
TO THE LOWER COASTAL SLOPES TONIGHT INTO WEDNESDAY MORNING. AREAS OF
STRONG AND GUSTY WEST WINDS WILL DEVELOP IN THE MOUNTAINS AND
DESERTS WEDNESDAY MORNING. WINDS WILL TURN OFFSHORE WEDNESDAY NIGHT
AND THURSDAY WITH GUSTY NORTHEAST WINDS MAINLY NEAR THE COASTAL
FOOTHILLS. OTHERWISE...WARM AND DRY WEATHER WILL PREVAIL THURSDAY
THROUGH EARLY NEXT WEEK.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

THE AFTERNOON SOUNDING FROM NKX SHOWS THE MARINE LAYER STILL AROUND
2000 FT DEEP...AND LOW CLOUDS ARE ALREADY MOVING INTO THE COASTAL
AREAS. WITH ONSHORE FLOW INCREASING AHEAD OF AN APPROACHING
TROUGH...EXPECT THE LOW CLOUDS TO SPREAD INLAND TO THE COASTAL
SLOPES BY EARLY WED MORNING. AREAS OF FOG WILL DEVELOP WHERE THE
CLOUDS AND TERRAIN INTERSECT.

WESTERLY FLOW ALOFT WILL CONTINUE THROUGH WED...BECOMING STRONGER
AND MORE NW AS THE TROUGH MOVES INLAND TO OUR NORTH. ONSHORE SFC
PRESSURE GRADIENTS WILL ALSO INCREASE. THIS WILL BRING STRONG AND
GUSTY WEST TO NW WINDS TO THE MTNS AND ADJACENT DESERT AREAS WED
MORNING INTO WED AFTERNOON.

THE FLOW WILL TURN OFFSHORE WED NIGHT/THU MORNING AS THE TROUGH
MOVES EWD ACROSS THE ROCKIES AND A SFC HIGH MOVES INTO THE GREAT
BASIN. STRONG AND GUSTY NE WINDS...MAINLY IN AND BELOW CANYONS AND
PASSES...WILL PEAK LATE WED NIGHT INTO EARLY THU MORNING AND WIND
GUSTS TO 60 MPH WILL BE POSSIBLE IN THE WIND-PRONE LOCATIONS. WITH
LITTLE UPPER SUPPORT AND SFC PRESSURE GRADIENTS QUICKLY
WEAKENING...THE OFFSHORE WINDS ARE EXPECTED TO DIMINISH BY EARLY THU
AFTERNOON. THE OFFSHORE FLOW WILL ALSO BRING DRIER AND WARMER
CONDITIONS...WITH DAYTIME TEMPS CLIMBING BACK INTO THE UPPER 70S AT
SOME INLAND VALLEY LOCATIONS.

WEAK CYCLONIC FLOW ALOFT AND WEAK OFFSHORE PRESSURE GRADIENTS AT THE
SFC WILL CONTINUE DRY AND WARM CONDITIONS FOR FRI THROUGH SAT...WITH
DAYTIME HIGH TEMPS REACHING THE UPPER 70S TO LOW 80S AT SOME INLAND
LOCATIONS. CONTINUED WARM AND DRY FOR SUN INTO EARLY NEXT WEEK AS A
HIGH PRESSURE RIDGE MOVES IN FROM THE WEST.

&&

.AVIATION...
190245Z...COAST/VALLEYS...STRATUS WITH BASES NEAR 1500 FT MSL AND
TOPS TO 2000 FT MSL WILL RETURN TO THE COASTAL AIRPORTS 06-09Z AND
MOVE ABOUT 35SM INLAND OVERNIGHT. AREAS OF 2-4SM VSBY IN BR POSSIBLE
IN THE INLAND VALLEYS WHERE STRATUS NEARS HIGHER TERRAIN.
STRATUS/VIS RESTRICTIONS CLEARING 16-18Z. STRATUS WILL REDEVELOP
ALONG THE COAST AFTER 03Z WITH BASES AOB 1000 FT MSL AND AREAS OF
3-5SM VSBY...LOCALLY 2SM OR LESS. OTHERWISE SCT-BKN CLOUDS AOA 20000
FT MSL AND UNRESTRICTED VSBY.

MTNS/DESERTS...GUSTY WEST WINDS WITH LOCAL SFC GUSTS TO 35 KT
POSSIBLE ALONG THE MTN RIDGES AND INTO THE DESERTS LATE WED MORNING
THROUGH WED AFTERNOON.

&&

.FIRE WEATHER...
WITH THE OFFSHORE FLOW RETURNING WED NIGHT...HUMIDITIES WILL
DECREASE OVER MOST AREAS AGAIN THU-SAT. RH VALUES WILL BE IN THE
TEENS WITH ISOLATED 8-10 PERCENT READINGS OVER MOST INLAND
VALLEYS...LOWER MOUNTAIN SLOPES...AND THE DESERTS. LOCALLY STRONG
AND GUSTY NORTHEAST WINDS WILL OCCUR WED NIGHT AND THU MORNING BUT
WITH LESS WIND THU AFTERNOON...SO PROLONGED OVERLAP BETWEEN WIND
GUSTS OVER 35 MPH AND RH VALUES UNDER 15 PERCENT IS UNLIKELY DUE TO
WIND SPEEDS BECOMING LIGHTER AS THE RH VALUES REACH THEIR AFTERNOON
MINIMUMS. THE MODERATELY LOW HUMIDITY WILL CONTINUE FRI/SAT...BUT
WINDS WILL BE LIGHTER...BUT STILL FROM THE NORTHEAST.

&&

.SKYWARN...
SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...WIND ADVISORY FROM 6 AM TO 6 PM PST WEDNESDAY FOR THE APPLE AND
     LUCERNE VALLEYS...COACHELLA VALLEY...RIVERSIDE COUNTY
     MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS.

     HIGH WIND WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING
     FOR THE ORANGE COUNTY COASTAL AREAS...SAN BERNARDINO AND
     RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE...SANTA ANA
     MOUNTAINS AND FOOTHILLS.

PZ...NONE.

&&

PUBLIC/FIRE...PG
AVIATION/MARINE...SS

Nearby

Wind Advisories in California, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.